ADVERTISEMENT

Q. Please give your opinion regarding my acne prescription.

Answered by
Dr. Jyotisterna Mittal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 10, 2016 and last reviewed on: Aug 21, 2020

Hi doctor,

For the last four months, I started getting acne in the form of pustules, papules and small nodules. My dermatologist prescribed Isotretinoin 20 mg on alternate days, but rather than improvement my acne is getting worse. She also prescribed antibiotic Sepmax-DS (800 mg) that is a combination of Sulfamethoxazole and Trimethoprim for 10 days. Today is the second day of medicine and I am feeling extreme drowsy, itching, fatigue and tiredness. Please provide a second opinion whether to go with these both prescribed medicines or not.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • You should continue with Isotretinoin. Isotretinoin is a wonderful drug, but it takes around 40 days to show its effect.
  • With Isotretinoin, you may even feel flare up of your acne, which is normal and it should be continued.
  • I cannot comment upon the usefulness of Septran as it is not a standard regimen in acne.
  • Drowsiness is not an adverse effect of either of this medication. Maybe you have been added an anti-allergic along with, which is causing this.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am also getting a lot of hair fall since I have started using Isotretinoin. Please let me know whether to discontinue it as I am losing my hair. How long I should take this drug? After completing the course, will my acne come back? Is it really necessary to take antibiotics for acne? If yes, then what could be the alternate to Septran? My dermatologist also suggested to go for chemical peels. Please tell me whether peels are really helpful. I am also having blackheads and whiteheads. Does peel help in removing that? When can I start taking peels? She suggested me a Ferulic acid peel. Since I have never undergone peeling, I am really scared of burnout caused during peeling. Also, after three sitting of chemical peels she advised to go for fractional laser for removal of scars. Does fractional laser really help? Can I go for laser while being on Isotretinoin? I have attached my pictures for your reference.

#

Hi,

Welcome back to icliniq.com.

As I can see from the photograph (attachment removed to protect patient identity), you have mild to moderate acne.

  • Yes, hair fall is the side effect of Isotretinoin. Hair, which is lost, will come back once Isotretinoin is stopped. So, it is not an absolute indication for stopping Isotretinoin.
  • Antibiotics are an important component in acne treatment. However, I would have omitted Septran in my patient with these lesions. You may stop Septran while you continue with Isotretinoin as you are experiencing certain adverse effects.
  • Chemical peels are helpful in acne, which is resistant to medication. They are also useful when quick response is required as oral and local medicine takes longer time. Peels are very safe if done by an experienced dermatologist.
  • Yes, fractional laser is helpful in removing acne scars like ice pick scars. You can go for fraser while being on Isotretinoin.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I have also got some red marks as you could see in the pictures that are left behind by acne. Does fractional will help in subsiding that? If not, then what could be the best treatment for such red marks? Because of this, I am losing my confidence. Does peel help in getting rid of those red marks? For how long should I take Isotretinoin?

#

Hi,

Welcome back to icliniq.com.

  • Do not worry. All the medicine you are taking for acne will decrease the red marks.
  • Continue Isotretinoin for two months and then you can follow up. Flare up is seen only in the initial four to six weeks post Isotretinoin treatment.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Acne - Causes, Types, Home Remedies and Treatment Strategy

.. common condition encountered among teens and adults. To decide the protocol for the treatment of acne, it is important for us to know the causes, conditions associated, sites of acne, the cause of acne and factors affecting the onset of acne. Many...   Read full

Which medicine should I take for patchy beard?

For additional skin whitening, you require skin treatment like skin whitening chemical peels and laser sessions to be honest ...   Read full

I have a scab after removing the wart in my arms through laser. What to do?

.. gone through your case (attachment removed to protect patient identity). In my opinion, it is posted inflammatory scab or crust. You need not to worry about this lesion. Whenever wart is treated either with lotion or with cautery or with CO2 laser...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.